MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D138402
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref: (b)(4).
 
Event or Problem Description
It was reported that after an atrial fibrillation and atrial flutter ablation procedure with a qdot micro and an ngen generator and the patient experienced an esophageal fistula that required "medical intervention".After a right-sided atrial flutter and atrial fibrillation procedure was completed on (b)(6) 2025, an esophageal fistula was noticed in the patient on (b)(6) 2025.When the patient went back to a different hospital on (b)(6) for a check-up, it was noticed that the patient had some "esophageal damage." it is unknown how the esophageal damage was discovered.It was reported that an esophageal fistula was confirmed in the patient, but it is unknown how it was confirmed.Medical intervention was provided to the patient, but the specific type of intervention is unknown.The patient was reported to be in stable condition.It was confirmed there was "esophageal cooling" utilized during the procedure on (b)(6).It was noted that they noticed damaged on patient interface unit (piu) map pins.Additional information was received which indicated the physician¿s opinion on the cause of this adverse event was that wide antral circumferential ablation (waca) ran behind the esophagus (right sided esophagus).The patient required extended hospitalization because initially the patient was sent home after the procedure and went to another hospital for treatment of esophageal fistula days later.The ngen generator was used in q mode at 40 watts and 30 seconds.No error messages were observed on biosense webster equipment during the procedure and modalities used to prevent esophageal injury was cooling probe and confirmation of its location only.
 
Additional Manufacturer Narrative
It was reported that after an atrial fibrillation and atrial flutter ablation procedure with a qdot micro and an ngen generator and the patient experienced an esophageal fistula that required "medical intervention".After a right-sided atrial flutter and atrial fibrillation procedure was completed on (b)(6) 2025, an esophageal fistula was noticed in the patient on (b)(6) 2025.When the patient went back to a different hospital on (b)(6) for a check-up, it was noticed that the patient had some "esophageal damage." it is unknown how the esophageal damage was discovered.It was reported that an esophageal fistula was confirmed in the patient, but it is unknown how it was confirmed.Medical intervention was provided to the patient, but the specific type of intervention is unknown.The patient was reported to be in stable condition.Device evaluation details: technical services performed a remote evaluation of the device.The service was declined by the customer.The system is fully operational.No further investigation on this device was performed.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.As part of the quality process, the devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NGEN GENERATOR
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21979732
Report Number2029046-2025-01468
Device Sequence Number9018024
Product Code OAE
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)231109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; QDOT MICRO, BI, TC, D-F.; SMARTABLATE IRR TUBE SET.; UNK_C3 EXTERNAL REFERENCE PATCH.; UNK_CARTO VIZIGO SHEATH.; UNK_OCTARAY NAV.; UNK_QDOT MICRO.; UNK_SOUNDSTAR.; WEBSTER® CS BI-DIRECTIONAL CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown